MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE; POWERED LASER SURGICAL INSTRUMENT

BOSTON SCIENTIFIC CORPORATION FLEXIVA PULSE; POWERED LASER SURGICAL INSTRUMENT
Model Number 2130-01
Medical Device Problem Codes Break (1069); Optical Problem (3001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, the returned fiber underwent a thorough analysis.The fiber device received in one piece; however, a fiber body break was observed, and the pieces were being held together by the fiber jacket.It was noted that when connected to the console the red aim beam was seen escaping the fiber break location.The reported event was not confirmed.The device instructions for use (ifu) indicates that the ifu contains appropriate instructions and warnings for use.The observed condition of the fiber body break likely occurred due to procedural handling of the device during set up.It is probable that a partial body break or kink could have occurred during insertion into the scope and lead to the break.The ifu instructs the user to carefully inspect the fiber for kinks, punctures, fractures or other damage.If the fiber appears damaged, do not use the device.Return it to boston scientific for replacement.Additionally, activate the laser aiming beam, adjust aiming beam brightness, and verify it is not dim or misshapen to confirm the laser fiber functions as intended.Hold the fiber tip to a non-reflective surface and ensure that a circular-colored spot appears.If the spot is dim, not visible, or misshapen, confirm console settings are correct, and if so, do not use and return the device to boston scientific for replacement.Based on analysis result, the investigation conclusion code assigned is cause traced to component failure.
 
Event or Problem Description
It was reported that during the procedure, upon plugging the device into the laser, the aiming beam was red instead of the expected green.The fiber was replaced to complete the procedure with no patient complications.Analysis of the returned device identified a fiber break.

Brand Name
FLEXIVA PULSE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18588069
Report Number2124215-2024-03630
Device Sequence Number15576354
Product Code GEX
UDI-Device Identifier08714729978626
UDI-Public08714729978626
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/29/2025
Device Model Number2130-01
Device Catalogue Number2130-01
Device Lot Number0029861695
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/03/2024
Initial Report FDA Received Date01/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown